UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 295

of 'Overview of neurologic complications of non-platinum cancer chemotherapy'

295
TI
Nonconvulsive status epilepticus related to posterior reversible leukoencephalopathy syndrome induced by cetuximab.
AU
Palma JA, Gomez-Ibañez A, Martin B, Urrestarazu E, Gil-Bazo I, Pastor MA
SO
Neurologist. 2011 Sep;17(5):273-5.
 
BACKGROUND: Reversible posterior leukoencephalopathy syndrome (PRES) is a relatively uniform clinical and neuroradiologic manifestation of central nervous system toxicity. The clinical features are headache, altered mental status, and visual disturbances. PRES is often associated with arterial hypertension but it is most usually related to drug toxicity. In fact, it has been related to immunosupressants, cytotoxic, and new antineoplastic-targeted therapies such as sorafenib, sunitinib, bevacizumab, bortezomib, rituximab, and etanercept.
CASE REPORT: We describe a most unusual case of nonconvulsive status epilepticus related to PRES induced by cetuximab in a patient with metastatic squamous cell carcinoma of the penis.
DISCUSSION: This case emphasizes that in any patient receiving treatment with anti-epidermal growth factor receptor agents and showing a compatible clinical syndrome, PRES should be suspected. We also review the clinical and neuroradiologic features of PRES, discuss its' pathogenesis, and highlight the importance of rapid recognition and withdrawal of the causative agent.
AD
Department of Neurology and Neurosurgery, University Clinic of Navarra, School of Medicine, University of Navarra, Pamplona, Spain. jpalmaca@unav.es
PMID